BACKGROUND: Pityriasis rubra pilaris (PRP) is a cutaneous syndrome of unknown origin. Most cases are sporadic and acquired. Herein we report a fifth case of PRP-like eruption associated with ponatinib, a tyrosine kinase inhibitor (TKI).

PATIENTS AND METHODS: A 60-year-old woman presented at the dermatology department with an erythemato-squamous eruption present for 2weeks. The patient was also being treated in haematology for recurrence of acute lymphoblastic leukaemia. Treatment with ponatinib had been initiated 6weeks earlier. Despite the low specific cutaneous histology, a diagnosis of induced PRP-like eruption was made based on the characteristic clinical aspect. Treatment with local corticosteroids resolved the eruption.

DISCUSSION: The literature contains 6 reported cases of PRP-like eruptions associated with TKI, including 4 with ponatinib. The eruption began from 2weeks to 2-3 months after treatment induction. Prescribed topical corticosteroids have yielded mixed results. A better understanding of the physiopathology of these eruptions associated with TKI could shed light on the pathogenic mechanisms in relation to idiopathic PRP.

Original languageFrench
Pages (from-to)665-670
Number of pages6
JournalAnnales de dermatologie et de vénéréologie
Volume145
Issue number11
Early online date11 Jun 2018
DOIs
Publication statusPublished - Nov 2018

    Research areas

  • Pityriasis rubra pilaris, Tyrosine kinase inhibitor, Ponatinib

ID: 38360387